Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Penicillin injections for treating skin allergies - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Average Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1725 Questions
Doctor :   hi
Doctor :  
how can i help you
User :   hello
User :   I had few questions regarding Penicillin injection...why and when this is administered
Doctor :   ok

Doctor :  
kindly proceed with your query
User :   What are the skin ailments that are treated with penicillin injection?
Doctor :  
Penicillin injections are used to treat the impetigo, allergy, erythrasma
User :   ok, my wife had some kind of skin allergy on her back and first injection has been given to her...It was really painful and till now there's not been any improvement in the condition. Looks like the its set of 3 injections to complete the course..am i right? What will happen if this course is discontinued after 1st injection..?
Doctor :   since when she is having skin allergy?
Doctor :  
it takes time for the antibiotics to relieve the symptoms
User :   4-5 months
Doctor :   what type of skin allergy she is having?
Doctor :  
are you there
Doctor :  
are you there
User :   it looks like some rashes on her back and on her cheeks
Doctor :  
is there any itching?
User :   no itching..but sometimes painful
Doctor :  
is there any discharge from the rashes
User :   some times yes.but it is very limited..not much.
User :   there're lot of dark patches now...
Doctor :  
ok
Doctor :   what was the diagnosis made for the skin rashes?
Doctor :  
Is it allergy?
User :   yes
Doctor :   Is she has history of allergy like asthma?

User :   no..no history of allergy...and her skin was flawless to admit before that happened...fair complexion and no other history of skin allergies
Doctor :  
ok
Doctor :  
is she given any other medications?
Doctor :  
apart from the skin allergy?
Doctor :  
sorry for the skin allergy?
User :   yes, some oral medication which i cant recall now. But , what i want to know is that , is there'ny problem if she discontinues the penicillin after 1st injection which is already given? Apart from skin allergy- she has gained considerable weight in last 8 months or so. And had viral fever couple of months back.
Doctor :  
Penicillin is an antibiotic which she needs to complete the course
Doctor :  
she should not stop the medications in between she need to continue the injections completely
User :   And I want to know exact reason why this has to be completed ..inorder to convince her. First time it was really painful and pain remained for a week
Doctor :  
the antibiotics should be given in full course
Doctor :   for its full effects
User :   Is there any specific side effects for Penicillin if its stopped in between?
Doctor :  
she should not discontinue in between to see that there is no reversal of the rashes
User :   ok, thanks doc. Bye
Doctor :  
if she is not tolerating injections you can ask your doctor to give the oral formation of drugs
Doctor :  
are you there
Doctor :  
are you there
User :   yes
Doctor :  
you can aks the doctor to give oral tablets instead of the penicillin injections
User :   ok
Doctor :  
usually the penicillin injections are given are painful
Doctor :  
she can take other antibiotics instead of the penicillin
Doctor :  
but she can put some hot fomentation
Doctor :  
on the injection area
Doctor :  
and apply some thrombophobe ointment on the area
Doctor :  
to relive the pain
Doctor :  
are you there
Doctor :  
are you there
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor